MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ANVIL GRASPER W/RATCHET HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ETHICON ENDO-SURGERY, LLC. ANVIL GRASPER W/RATCHET HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 10AG
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the tip of the device could not clamp the target tissue.Another device was used to complete the case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/28/2023.D4: batch # unk.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/26/2023.D4: batch # x94l0f.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 10ag device was received with the cam ratchet button disassembled and the end effector damaged.In addition, the cam ratchet button was returned inside a plastic bag.In an attempt to replicate the reported incident, the device was tested for functionality to evaluate any end effector issues.Upon functional testing the end effector could not open.The device was disassembled in order to evaluate the condition of the internal components and the cam ratchet button was confirmed to be broken.Although no conclusion could be reach on the cause of the reported event.The reported complaint was confirmed.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch and lot number, and no non-conformances were identified.

Brand Name
ANVIL GRASPER W/RATCHET HANDLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17216456
Report Number3005075853-2023-04475
Device Sequence Number2985647
Product Code MDM
UDI-Device Identifier10705036000365
UDI-Public10705036000365
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10AG
Device Catalogue Number10AG
Device Lot NumberX94L0F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown